MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE
Model Number ATS45NK
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4); batch #p56x3v.Investigation summary: the analysis results found that the ats45nk device (a) was received with the firing mechanism damaged and with a tr45w cartridge loaded in the device.The reload was received partially fired 1/10 and with the reload lock out spring damaged.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the firing trigger teeth was found broken.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device, make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.It should be noted that as part of our quality process, each device is visually inspected, and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.
 
Event or Problem Description
It was reported that during a distal radical gastrectomy for gastric cancer surgery, the device would not fire when severing small intestine tissue on the first firing.Changed to another ats45nk and tr45w to continue the surgery, but the same problem happened again.Changed to a third device to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
ETS ARTIC LNR CUTR NO KNIFE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10719058
Report Number3005075853-2020-05453
Device Sequence Number16909171
Product Code GDW
UDI-Device Identifier10705036001089
UDI-Public10705036001089
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberATS45NK
Device Catalogue NumberATS45NK
Device Lot NumberP92R53
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TR45W X2